Hail, Hancock
- When
- March 12, 12:50 PM CST
- Where
- Hancock County, Fenton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.417, -89.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 12, 10:30 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 AM CST TUE MAR 12 2002 PRECIPITATION HAS CONTINUED TO PUSH EAST ACROSS MOST OF THE FORECAST AREA AND WAS MAINLY AFFECTING EXTREME SOUTHEAST LOUISIANA AND MISSISSIPPI COASTAL ZONES LATE THIS MORNING. ANOTHER UPDATED ZONE FORECAST WILL BE ISSUED SHORTLY TO TAKE INTO ACCOUNT THE DIMINISHING PRECIPITATION ACROSS THE AREA AS WELL AS CLOUD COVER... TEMPERATURES AND WINDS FOR THIS AFTERNOON. VISIBLE SATELLITE IMAGERY INDICATES A DRY SLOT MOVING ACROSS SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI IN THE WAKE OF THE CONVECTION...HOWEVER THIS AREA WAS FILLING IN SOMEWHAT AS SURFACE HEATING TAKES PLACE AND COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW MOVES ACROSS THE REGION. PLAN TO CONTINUE WITH A MOSTLY CLOUDY FORECAST THIS AFTERNOON AND MENTION THE POSSIBILITY OF A FEW SHOWERS AS WELL GIVEN THE COLD AIR ALOFT. COLD FRONT EXTENDING FROM SOUTHWEST MISSISSIPPI TO BATON ROUGE TO EAST OF LAFAYETTE WILL PUSH EAST ACROSS THE AREA THROUGH THE AFTERNOON. .NEW...NONE LA...NONE. MS...NONE. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
815 AM CST TUE MAR 12 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 4 SW SLIDELL LA 78 MPH TSTM WIND GUST
03/12/02 ST. TAMMANY MEASURED BY ONBOARD WIND
EQUIPMENT ON A VESSEL
MOORED IN THE BAYOU LIBERTY
MARINA. SOME TIN ROOFS
PEELED BACK FROM SLIP
COVERS BUT NO SIGNIFICANT
DAMAGE. APPARENT DOWNBURST
BASED ON KLIX RADAR.
REPORTED BY PUBLIC RELAYED
BY MEDIA.
RJRLAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST TUE MAR 12 2002 .SYNOPSIS...A COLD FRONT WILL MOVE EAST ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR IN ADVANCE OF THIS FRONTAL BOUNDARY. .THUNDERSTORMS... A FEW THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON ACROSS THE COASTAL AREAS OF EXTREME SOUTHEAST LOUISIANA AND MISSISSIPPI. GUSTY WINDS UP TO 40 MILES AND SMALL HAIL MAY ACCOMPANY THE STORMS... HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED. .ACTIONS...NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
LAZ038-040-049-050-057-058-MSZ080-122000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1155 AM CST TUE MAR 12 2002 ...PEA TO MARBLE SIZED HAIL IS LIKELY WITH SHOWERS AND THUNDERSTORMS THROUGH 2 PM... AT 1135 AM CST...A STORM SPOTTER IN MANDEVILLE REPORTED PEA TO MARBLE SIZED HAIL FALLING FROM A DEVELOPING THUNDERSTORM. AT 1155 AM...RADAR INDICATED AN AREA OF NEWLY DEVELOPED SHOWERS AND THUNDERSTORMS EXTENDING FROM EAST OF PICAYUNE MISSISSIPPI...ACROSS CENTRAL ST TAMMANY PARISH TO NEAR MANCHAC. THESE SHOWERS AND STORMS ARE MOVING TO THE EAST 20 MPH.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286537.